Alert archive / Puerto Rico / Small Craft Advisories in 2018

Small Craft Advisory 34, NWS JSJ

August 13, 2018

NWS JSJ issued this small craft advisory at Aug 13, 2018, 2:39 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2018, 2:39 AM CDT (07:39 UTC)
Expired
Aug 14, 2018, 1:00 AM CDT
In force
22 hr
Issued by
NWS JSJ

The text

As transmitted.

619 
WHCA72 TJSJ 130739
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
339 AM AST Mon Aug 13 2018

...Choppy seas across the offshore Atlantic waters...

.Fresh trades are generating seas up to 7 feet across the Atlantic
offshore waters. Seas are expected to gradually decrease 
overnight.

AMZ710-131545-
/O.NEW.TJSJ.SC.Y.0034.180813T0739Z-180814T0800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
339 AM AST Mon Aug 13 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM AST TUESDAY...

The National Weather Service in San Juan has issued a Small Craft
Advisory, which is in effect until 4 AM AST Tuesday. 

* WINDS...East winds 15 to 20 knots.

* SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
3 follow-up statements
488 
WHCA72 TJSJ 131516
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
1116 AM AST Mon Aug 13 2018

...Choppy seas across the offshore Atlantic waters...

.Fresh trades are generating seas up to 7 feet across the
Atlantic offshore waters. Seas are expected to gradually decrease
overnight.

AMZ710-140215-
/O.CON.TJSJ.SC.Y.0034.000000T0000Z-180814T0800Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
1116 AM AST Mon Aug 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM AST
TUESDAY...

* WINDS...East winds 15 to 20 knots.

* SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
641 
WHCA72 TJSJ 132030
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
430 PM AST Mon Aug 13 2018

...Hazardous seas across the offshore Atlantic waters...

.Fresh trades are generating seas up to 7 feet across the
Atlantic offshore waters. Seas are expected to gradually decrease
overnight.

AMZ710-140430-
/O.EXT.TJSJ.SC.Y.0034.000000T0000Z-180814T0600Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
430 PM AST Mon Aug 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM AST TUESDAY...

* WINDS...East winds 15 to 20 knots.

* SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
257 
WHCA72 TJSJ 140033
MWWSJU

URGENT - MARINE WEATHER MESSAGE
National Weather Service San Juan PR
833 PM AST Mon Aug 13 2018

...Hazardous seas across the offshore Atlantic waters...

.Fresh trades are generating seas up to 7 feet across the
Atlantic offshore waters. Seas are expected to gradually decrease
overnight.

AMZ710-140600-
/O.CON.TJSJ.SC.Y.0034.000000T0000Z-180814T0600Z/
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N-
833 PM AST Mon Aug 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
TUESDAY...

* WINDS...East winds 15 to 20 knots.

* SEAS...Seas 5 to 7 feet with occasional seas up to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas of 7 feet or more are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 7:21 PM CDT, 7 hours 18 minutes earlier.

Area forecast discussion, Aug 12, 7:21 PM CDT, 7 hours 18 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
821 PM AST Sun Aug 12 2018

.UPDATE...Moisture diminished over the region this morning as a
tropical wave moved east of Puerto Rico. However, local diurnal
effects induced showers over the U.S. Virgin Islands, and portions
of eastern, interior and western Puerto Rico. The retreating
moisture and the dry middle to upper levels of the Atms,
suppressed the vertical development of showers, thus making them
short-lived. A drier airmass will continue to slowly work in from
the east late tonight through tomorrow afternoon.

Monday night low level moisture increases from east to west ahead
of another tropical wave that will move into the region on
Tuesday. Showers will increase late monday night through Tuesday
morning across the U.S. Virgin Islands and portions of eastern
Puerto Rico.

&&

.AVIATION...VFR conditions will continue across all terminal sites
through 13/18z. Sfc winds will be out of the east at 10 to 15 kts
with higher gusts possible.

&&

.MARINE...Across the regional waters, seas are expected to continue between
3 to 6 feet and east winds between 15 to 20 knots. Therefore, small
craft operators are urged to exercise caution.

&&

.PREV DISCUSSION... /issued 320 PM AST Sun Aug 12 2018/

SYNOPSIS...Upper low centered over Cuba causing divergent flow
aloft over portions of the area. Weak tropical wave just west of
the local area moving west. Another tropical wave east of the
Lesser Antilles will affect the eastern Caribbean Monday night
through Tuesday Night. Yet another tropical wave is expected to
reach the U.S. Virgin Islands and Puerto Rico Thursday.

SHORT TERM...Tonight through Tuesday night...
Moisture associated with the weak tropical wave interacted with
the divergent flow aloft and local topography to induce showers
and thunderstorms across interior and west sections of PR Sunday
afternoon. Somewhat drier conditions can be expected tonight As
both...the wave and the upper low mentioned above continue to move
west away from the local area. However...there will still be
enough moisture to result in the tipical nighttime/early morning
showers over USVI/eastern PR and afternoon convection over
interior/western PR. A tropical wave may begin to affect the
eastern Caribbean Monday night causing a general increase in the
shower activity over the local area Tuesday...however no
significant precipitation is expected.

LONG TERM...Wednesday through Sunday...
An upper level trough over the North-Central Atlantic will dig
southwestward through this period. An upper low will develop along
the axis of the trough and move west over or just north of the
local area from Wednesday through Saturday. Global models suggest
that abundant moisture will be pulled northward by this trough/low from
the Inter-Tropical Convergence Zone (ITCZ) over the NE Caribbean.
At the same time...another tropical wave will help enhance
convective activity over PR/USVI Thursday. Drier air will then
return again to the region as the upper low and the wave move
westward farther away from the area.

Seas and winds are expected to
improve by Tuesday.
AVIATION...VFR. SCT ocnl BKN lyrs nr FL025...FL050 mainly ovr PR and
en route btw islands with SHRA/isold TSRA mainly ovr W PR and Mona
Passage til 12/23z . Brief MVFR psbl ovr W PR and vcty TJMZ til
12/22z. L/LVL wnds fm E 15-30 kts BLO FL200 bcmg fm SE-S ABV. Sfc
wnd E 15-20 kts with higher gusts at local sites bcmg 5-15 aft
12/22z.

MARINE...Small crafts operators should continue to exercise
caution across all the coastal waters due to seas up to 6 feet
and winds between 15 to 20 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  88  78  89 /  40  40  40  30
STT  79  91  80  89 /  40  40  40  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...99
LONG TERM....99
Hazardous weather outlook, Aug 12, 4:19 AM CDT, 22 hours 20 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
455 AM AST domingo 12 de agosto de 2018

AMZ710>745-PRZ001>013-130900-
San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-
Interior Central-Ponce y Vecindad- Noroeste- Oeste Interior-Mayaguez
y Vecindad-Suroeste-Culebra- Vieques-Aguas cercanas y lejanas a la
costa del Atlantico y Caribe-
455 AM AST domingo 12 de agosto de 2018

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

.Vientos...Vientos sostenidos en exceso de 20 mph se esperan a
traves de las aguas locales.

.Oleaje...Oleaje de hasta 6 pies se espera a traves de la mayoria de
las aguas locales.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para la mayoria de las playas en Puerto Rico, Vieques y
Culebra.

.Calor...Indice de calor entre 102 y 107 grados es posible a lo
largo de areas costeras.

.Dias dos a siete...lunes a sabado

Un riesgo moderado de corrientes marinas se espera que prevalezca a
traves de la mayoria de las playas del este, norte y sur de Puerto
Rico durante los proximos dias. Indice de calor entre 102 y 107 es
posible cada dia. Aguaceros y tronadas inducidas localmente podrian
resultar en inundaciones menores.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

AMZ715-725-VIZ001-002-130900-
San Tomas, San John e Islas Adyacentes-
Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
455 AM AST domingo 12 de agosto de 2018

Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.

.Dia Uno...Hoy y esta noche

.Vientos...Vientos sostenidos en exceso de 20 mph se esperan a
traves de las aguas locales.

.Oleaje...Oleaje de hasta 6 pies se espera a traves de la mayoria de
las aguas locales.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para la mayoria de las playas en Santa Cruz.

.Dias dos a siete...lunes a sabado

Un riesgo moderado de corrientes marinas se espera que prevalezca a
traves de Santa Cruz durante los proximos dias.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.

Nearby

Small Craft Advisories in Puerto Rico, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.